Alert archive / Indiana / Special Weather Statements in 2013
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 3, 2013, 12:02 AM EDT for 6 counties in Indiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2013, 12:02 AM EDT (04:02 UTC)
- Expired
- Aug 3, 2013, 1:00 AM EDT
- In force
- 58 min
- Issued by
- NWS Northern Indiana
Counties Blackford County, IN, Cass County, IN, Grant County, IN, Jay County, IN, Miami County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
942
WWUS83 KIWX 030402
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1202 AM EDT SAT AUG 3 2013
INZ020-022-023-032>034-030500-
BLACKFORD IN-CASS IN-GRANT IN-JAY IN-MIAMI IN-WHITE IN-
1202 AM EDT SAT AUG 3 2013
...STRONG THUNDERSTORMS MOVING TOWARD
BLACKFORD...JAY...GRANT...WHITE...SOUTHERN CASS...AND SOUTHERN MIAMI
COUNTIES...
AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
LOGANSPORT TO VAN BUREN...MOVING SOUTH AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS. RAINFALL OF ONE TO TWO INCHES IN AN HOUR IS
POSSIBLE AS THE STORMS MOVE THROUGH. THIS WILL CAUSE PONDING OF
WATER OR ROADS AND LOW LYING AREAS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
GRISSOM AFB...
MARION...
VAN BUREN...
WALTON...
MONTPELIER AND BUNKER HILL...
PENNVILLE AND SWEETSER...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4084 8700 4089 8698 4076 8594 4065 8594
4065 8545 4057 8545 4057 8480 4032 8480
4032 8521 4039 8522 4040 8587 4058 8587
4058 8637 4070 8638 4070 8653 4075 8653
4075 8675 4058 8678 4058 8709 4084 8710
TIME...MOT...LOC 0400Z 352DEG 14KT 4077 8647 4063 8541
$$
TAYLORWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:57 PM EDT, 8 hours 5 minutes earlier.
Area forecast discussion, Aug 2, 3:57 PM EDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 PM EDT FRI AUG 2 2013 .SYNOPSIS... ISSUED AT 351 PM EDT FRI AUG 2 2013 A PAIR OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH A COLD FRONTAL BOUNDARY TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION TONIGHT INTO EARLY SATURDAY. THE BELOW NORMAL TEMPERATURES WILL CONTINUE SUNDAY AND MONDAY BEHIND THIS FRONT WITH MAINLY DRY CONDITIONS. A WARM FRONT WILL APPROACH THE AREA TUESDAY BRINGING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 351 PM EDT FRI AUG 2 2013 PRIMARY SHORT TERM FORECAST CONCERN WILL BE ON CONVECTIVE POTENTIAL TONIGHT INTO EARLY SATURDAY. SHOWERS AND EMBEDDED THUNDERSTORMS HAVE SHIFTED EAST OF THE FORECAST AREA THIS AFTERNOON AS ISENTROPIC UPGLIDE HAS WEAKENED THROUGH THE DAY AND SHIFTED NORTH AND EAST OF LOCAL AREA. WATER VAPOR IMAGERY AT 18Z INDICATING A COUPLE OF SHORT WAVES OF INTEREST FOR TONIGHT/EARLY SATURDAY. THE FIRST OF THESE SHORT WAVES CONTINUES TO DIG ACROSS THE ARROWHEAD OF MINNESOTA ACROSS NORTHERN WISCONSIN. ANOTHER SMALLER SCALE WAVE APPEARS TO BE KICKING OUT OF EASTERN NEBRASKA...WITH SOME PRONOUNCED VEERING MID/UPPER LEVEL FLOW PER MERRIMAN PROFILER DATA PAST HOUR BEHIND THIS SHORT WAVE. A 120 KNOT UPPER JET STREAK DIGGING THROUGH BASE OF NORTHERN GREAT LAKES UPPER TROUGH WILL PLACE LOCAL AREA INCREASINGLY IN MORE FAVORED RIGHT ENTRANCE REGION BY LATE EVENING. VISIBLE SATELLITE IMAGERY TRENDS OVER PAST SEVERAL HOURS HAVE BEEN TOWARD BUILDING CU ALONG PREFRONTAL TROUGH TYPE FEATURE FROM THE QUAD CITIES INTO NORTHEAST ILLINOIS WHERE SFC DEW POINTS HAVE POOLED INTO THE UPPER 60S TO AROUND 70. ABOVE MID/UPPER LEVEL FORCING MECHANISMS SHOULD INTERACT WITH NARROW PREFRONTAL TROUGH TYPE FEATURE TO INCREASE COVERAGE OF SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON ACROSS NORTHEAST ILLINOIS...AND EVENTUALLY INTO NORTHERN INDIANA/SOUTHERN LOWER MICHIGAN AS LARGER SCALE FRONTAL RESPONSE SHIFTS INTO THE AREA. RAP INITIALIZATION DATA DOES INDICATE THE RELATIVE STABLE BUBBLE ACROSS NORTHERN INDIANA GIVING WAY TO AXIS OF 100 HPA MLCAPES ON THE ORDER OF 1000 J/KG LATE THIS AFTERNOON. BASED ON HOW CURRENT SCENARIO SEEMS TO BE UNFOLDING...HAVE NOT MADE MANY CHANGES TO SCT POPS TRANSITIONING TO LIKELY POPS EARLY THIS EVENING ESPECIALLY SOUTHERN HALF AS FRONTAL CIRCULATION BEGINS TO MATURE. EXPECTING SCATTERED CONVECTION TO GENERALLY MERGE INTO LARGER AREA OF RAIN AND EMBEDDED THUNDERSTORMS AS THIS OCCURS. SOME DECENT RAINFALL AMOUNTS POSSIBLE ESPECIALLY SOUTHERN HALF GIVEN MOISTURE POOLING ALONG THE FRONT AND INCREASING FRONTOGENETIC RESPONSE LATER THIS EVENING. A FEW STRONGER CELLS ARE POSSIBLE LATE AFTERNOON/EARLY EVENING THROUGH ABOUT 00Z ACROSS ESPECIALLY WESTERN HALF GIVEN FAIRLY ROBUST DEEP LAYER SHEAR...BUT OVERALL SEVERE THREAT SHOULD REMAIN ISOLATED DUE TO MARGINAL INSTABILITY PROFILES. GENERALLY UTILIZED SREF IDEA FOR TIMING FRONTAL PROGRESSION INTO SATURDAY MORNING WHICH LARGELY SUPPORTS GOING FORECAST SO NO SIGNIFICANT CHANGES MADE TO SATURDAY POPS WITH BULK OF PRECIP SHIFTING SOUTH OF THE AREA LATE MORNING. && .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 351 PM EDT FRI AUG 2 2013 BRIEF RETURN TO TRANQUIL WEATHER EXPECTED FOR EARLY NEXT WEEK. SHORTWAVE RIDGING/SUBTLE MIDLEVEL HEIGHT RISES AND ANTICYCLONIC LOW LEVEL FLOW WILL BRING DRY CONDITIONS BEGINNING SATURDAY NIGHT AS THE COLD FRONT EXITS OUR AREA. LIGHT NORTHERLY WINDS/CAA AND DECREASING CLOUDS SHOULD ALLOW FOR A COOL NIGHT WITH LOWS DROPPING INTO THE LOW TO MID 50S PER CONSENSUS OF LATEST RAW AND STATISTICAL GUIDANCE. STRONG NEGATIVE THETA-E ADVECTION WILL LEAD TO MOSTLY SUNNY SKIES ON SUNDAY WITH JUST ENOUGH BOUNDARY LAYER MOISTURE SEEN IN FORECAST SOUNDINGS TO SUPPORT A FEW DIURNAL CU. 850MB TEMPS ALSO DROP INTO THE SINGLE DIGITS BUT AMPLE SUN SHOULD PUSH AFTERNOON TEMPS INTO THE MID 70S FOR MOST LOCATIONS. SURFACE HIGH WILL DRIFT OVERHEAD BY SUNDAY NIGHT WITH ANOTHER COOL NIGHT IN THE LOW 50S EXPECTED. A FEW AREAS IN OUR NORTHEAST MAY EVEN TOUCH UPPER 40S IF MIDLEVEL CLOUDS HOLD OFF LONG ENOUGH. SLIGHT MODERATION OF CANADIAN AIRMASS WILL ALLOW TEMPS ON MONDAY TO CLIMB A DEGREE OR TWO HIGHER BUT STILL ONLY MID TO UPPER 70S AT BEST. BY THE MIDDLE OF NEXT WEEK A PIECE OF ENERGY IS EXPECTED TO BREAK OFF THE POLAR VORTEX AND PHASE WITH THE PERSISTENT HUDSON BAY CLOSED LOW...ESTABLISHING A DEEP PV ANOMALY THAT IS EXPECTED TO MEANDER ACROSS SOUTHERN CANADA FOR MUCH OF NEXT WEEK. MEANWHILE...SEVERAL WEAK SHORTWAVES EMANATING FROM THE NORTHWEST CONUS TROUGH WILL BE SHEARED ACROSS THE GREAT LAKES IN FAST WNW FLOW ALOFT ON THE SOUTH SIDE OF AFOREMENTIONED ANOMALY. RETURN FLOW ON THE BACKSIDE OF DEPARTING SURFACE HIGH WILL ALSO BEGIN TO ADVECT A SLIGHTLY WARMER AND MORE MOIST/UNSTABLE AIRMASS BACK INTO THE REGION DURING THIS TIME. NEEDLESS TO SAY NUMERICAL GUIDANCE IS STRUGGLING WITH THE EVOLUTION OF THIS PATTERN. LATEST 12Z GFS IS CONTINUING TO TREND TOWARD THE MORE CONSISTENT ECMWF IN SHOWING THE BEST PRECIP POTENTIAL HOLDING OFF UNTIL LATE TUESDAY AND INTO WEDNESDAY BUT CONTINUES TO SHOW SIGNIFICANT DIFFERENCES BY LATE IN THE WEEK. CERTAINLY COULD BE A FEW SCATTERED SHOWERS FROM WAA/ISENTROPIC ASCENT ON TUESDAY BUT WILL HIGHLIGHT WEDNESDAY WITH THE HIGHEST POPS AS THE MAIN SHORTWAVE/COLD FRONT PUSH THROUGH THE REGION. WILL LEAVE THE END OF THE WEEK DRY FOR NOW UNTIL THE MODELS GET A BETTER HANDLE ON EVOLUTION OF DEEP CANADIAN VORTEX. SLIGHTLY WARMER TEMPS EXPECTED NEXT WEEK IN SOUTHWEST FLOW AHEAD OF FRONT BUT STILL HOVERING NEAR TO EVEN SLIGHTLY BELOW NORMAL FOR EARLY AUGUST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 153 PM EDT FRI AUG 2 2013 ISENTROPIC FORCING WILL CONTINUE TO SHIFT EAST OF THE AREA AND WEAKEN OVER THE NEXT FEW HOURS. THIS WILL RESULT IN LINGERING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS FAR NORTHEAST INDIANA TO SHIFT EAST OF KFWA BY 19Z. VISIBLE SATELLITE IMAGERY DEPICTS SOME ENHANCEMENT TO CU BACK ACROSS NORTHERN ILLINOIS ALONG WEAK PREFRONTAL CONVERGENCE ZONE. LARGE SCALE FORCING WILL CONTINUE TO INCREASE OVER THE NEXT SEVERAL HOURS AS UPPER LEVEL SHORT WAVE ACROSS THE UPPER MIDWEST DROPS INTO THE GREAT LAKES REGION. WARM SECTOR SHOULD BECOME INCREASINGLY MORE ACTIVE WITH SHOWERS AND EMBEDDED THUNDERSTORMS BY THE 21Z-00Z TIMEFRAME. BASED ON ORIENTATION OF PREFRONTAL CONVERGENCE ZONE...WOULD SUSPECT BEST CHANCE OF SHRA/TSRA AT KFWA IN THE 00Z-05Z TIMEFRAME. CONFIDENCE IN COVERAGE/DURATION OF ADDITIONAL SHOWERS AT KSBN SOMEWHAT LOW AND HAVE CONFINED PRECIP MENTION TO TEMPO -SHRA IN THE 21Z TO 01Z TIMEFRAME. WINDS TO BECOME LIGHT WEST/NORTHWEST BEHIND THE FRONT TONIGHT WITH FOCUS FOR ADDITIONAL PRECIP LIKELY REMAINING SOUTH OF KFWA ON SATURDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MARSILI SHORT TERM...MARSILI LONG TERM...AGD AVIATION...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 2, 9:55 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 955 PM EDT FRI AUG 2 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 955 PM EDT FRI AUG 2 2013 /855 PM CDT FRI AUG 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED OVERNIGHT. THE STORMS WILL PRODUCE HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING ALONG US-30. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY... AND A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. THERE IS A SMALL POTENTIAL FOR SEVERE STORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...HOWEVER ANY REPORTS OF RAINFALL AMOUNTS AND FLASH FLOODING ARE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-040200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 955 PM EDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. THERE IS A SMALL POTENTIAL FOR SEVERE STORMS ON WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Aug 2, 9:53 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 PM EDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM FLASH FLOOD 2 SSE OSWEGO 41.30N 85.78W
08/02/2013 KOSCIUSKO IN NWS EMPLOYEE
450 N CLOSED ONE QUARTER MILE WEST OF 375 E IN
KOSCIUSKO COUNTY DUE TO TWO FEET OF FLOWING WATER OVER
THE ROAD.
&&
NGLocal storm report, Aug 2, 10:16 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 PM EDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD 4 SSW FORT WAYNE 41.02N 85.16W
08/02/2013 ALLEN IN BROADCAST MEDIA
FLASH FLOODING REPORTED BY BROADCAST MEDIA ALONG SAINT
LOUIS AVENUE IN FORT WAYNE. ROADWAYS ARE FLOODED WITH
WATER UP PAST THE BOTTOM OF CAR DOORS PARKED IN THE
ROAD.
&&
NGLocal storm report, Aug 2, 10:19 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1019 PM EDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 2 SW NORTH WEBSTER 41.31N 85.72W
08/02/2013 M4.26 INCH KOSCIUSKO IN NWS EMPLOYEE
4.26 INCHES OF RAINFALL FOR THE DAY. 3.15 INCHES OF
RAINFALL OVER THE PAST FOUR HOURS.
&&
NGLocal storm report, Aug 2, 10:29 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 PM EDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HEAVY RAIN COLUMBIA CITY 41.16N 85.49W
08/02/2013 M4.10 INCH WHITLEY IN EMERGENCY MNGR
4.10 INCHES OF STORM TOTAL RAINFALL
&&
NGLocal storm report, Aug 2, 11:08 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1108 PM EDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN 5 SW FORT WAYNE 40.98N 85.19W
08/02/2013 M3.21 INCH ALLEN IN ASOS
TOTAL FOR THE DAY THROUGH 11 PM EDT.
&&
JTSpecial weather statement, Aug 3, 12:02 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1202 AM EDT SAT AUG 3 2013
INZ020-022-023-032>034-030500-
BLACKFORD IN-CASS IN-GRANT IN-JAY IN-MIAMI IN-WHITE IN-
1202 AM EDT SAT AUG 3 2013
...STRONG THUNDERSTORMS MOVING TOWARD
BLACKFORD...JAY...GRANT...WHITE...SOUTHERN CASS...AND SOUTHERN MIAMI
COUNTIES...
AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
LOGANSPORT TO VAN BUREN...MOVING SOUTH AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS. RAINFALL OF ONE TO TWO INCHES IN AN HOUR IS
POSSIBLE AS THE STORMS MOVE THROUGH. THIS WILL CAUSE PONDING OF
WATER OR ROADS AND LOW LYING AREAS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
GRISSOM AFB...
MARION...
VAN BUREN...
WALTON...
MONTPELIER AND BUNKER HILL...
PENNVILLE AND SWEETSER...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4084 8700 4089 8698 4076 8594 4065 8594
4065 8545 4057 8545 4057 8480 4032 8480
4032 8521 4039 8522 4040 8587 4058 8587
4058 8637 4070 8638 4070 8653 4075 8653
4075 8675 4058 8678 4058 8709 4084 8710
TIME...MOT...LOC 0400Z 352DEG 14KT 4077 8647 4063 8541
TAYLORThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:19 PM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Kosciusko, Wabash, Wells, Whitley | 3 hr |
| Aug 2, 8:46 PM EDT | River Flood Warning | IWX | Allen | 17 hr |
| Aug 2, 9:36 PM EDT | Flash Flood Warning | IWX | Allen, Fulton, Huntington, Kosciusko, Marshall, Wabash and 1 more | 6 hr |
| Aug 2, 11:02 PM EDT | Areal Flood Advisory | IWX | Adams, Cass, Fulton, Huntington, Miami, Pulaski and 3 more | 3 hr |
| Aug 2, 11:21 PM EDT | Areal Flood Advisory | IWX | Allen | 3 hr |
| Aug 3, 3:30 AM EDT | Areal Flood Warning | IWX | Allen, Whitley | 6 hr |
| Aug 3, 5:28 AM EDT | Dense Fog Advisory | IWX | Branch, Cass, Hillsdale, Saint Joseph | 4 hr |
Nearby
Special Weather Statements in Indiana, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.